Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 5, 2019, 11:27 PM MDT for Cheyenne County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 11:27 PM MDT (05:27 UTC)
- Expired
- Jul 6, 2019, 12:07 AM MDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 61 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 12.4
The text
As transmitted.
972
WGUS53 KGLD 060527
FFWGLD
COC017-060715-
/O.NEW.KGLD.FF.W.0030.190706T0527Z-190706T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
1127 PM MDT Fri Jul 5 2019
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Northeastern Cheyenne County in east central Colorado...
* Until 115 AM MDT.
* At 1127 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of northeastern
Cheyenne County in east central Colorado.
This includes Highway 385 near mile marker 167.
LAT...LON 3903 10213 3900 10208 3889 10206 3881 10231
3897 10231 3903 10226
$$
JN1 follow-up statement
305
WGUS73 KGLD 060607
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
1207 AM MDT Sat Jul 6 2019
COC017-060617-
/O.CAN.KGLD.FF.W.0030.000000T0000Z-190706T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cheyenne CO-
1207 AM MDT Sat Jul 6 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3903 10213 3900 10208 3889 10206 3881 10231
3897 10231 3903 10226
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 9:58 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 5, 9:58 PM MDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Goodland KS 958 PM MDT Fri Jul 5 2019 .UPDATE... Issued at 958 PM MDT Fri Jul 5 2019 Have updated forecast to remove Yuma county from the ongoing Severe Thunderstorm Watch...and to extend Kit Carson and Cheyenne counties in Colorado until 06z Saturday. Local radar currently showing a developing line of showers/thunderstorms forming from an outflow boundary from the SE. && .SHORT TERM...(This evening through Saturday night) Issued at 345 PM MDT Fri Jul 5 2019 Overview: The Tri-State area will remain on the N/NW periphery of an upper level ridge, on the S/SE fringe of the westerlies. An atypically moist airmass will persist over the region, characterized by surface dewpoints in the 60s and PWAT values ranging from 1.00-1.50" (west-east). 20Z surface observations show a weak surface low in southwest Kansas -- and a thermal/moisture boundary (reinforced by early morning convection and lingering stratus) extending SW-NE from southwest Kansas into central Kansas, roughly from Syracuse-Ness City-Hays. Today-Tonight: With the Tri-State area situated on the N/NW periphery of a ridge aloft and no clear evidence of a small amplitude wave upstream in SW flow aloft, little in the way of upper forcing is anticipated. Forcing will most likely be tied to (1) low-level convergence invof the aforementioned sfc surface and thermal/moisture boundary and (2) weak H85-H7 warm advection. Rich low-level moisture (H85 dewpoints 16-18C) beneath a pronounced elevated mixed layer (8-8.5 C/km H7-H5 LR) will maintain moderate to strong instability across the region, with MLCAPE values as high as 4000-4500 J/kg south of I-70 at peak heating. Although southwest flow aloft weakens with southern/eastern extent into Kansas -- deep-layer shear on the order of 25-35 knots may well be sufficient for supercells -- particularly in the presence of strong instability. One or two scenarios may unfold this aft/eve: (1) convection may develop over east/southeast portions of the area (Greeley-Wichita-Gove-Graham- Norton counties) invof the sfc low /TMB/ between 21-00Z and (2) convection emanating from the CO Front Range/Raton Mesa may propagate downstream into eastern Colorado (and perhaps extreme western Kansas) this evening (00-06Z). Primary convective hazards this afternoon appear to be large hail (golf ball to tennis ball) and damaging winds (up to ~75 mph). Although the severe weather threat should wane within a few hours after sunset -- sufficient instability will be present to maintain ongoing convection and/or additional development overnight. Sat-Sat Night: With little/no change in the synoptic pattern, expect sensible weather conditions similar to today. Forecast specifics will highly depend upon mesoscale features, which, in turn -- will depend upon convective evolution tonight/Saturday morning. .LONG TERM...(Sunday through Friday) Issued at 1231 PM MDT Fri Jul 5 2019 The wet pattern that started in the short term, will continue through the long term period. Sunday through Friday, we will see chances for showers and storms each afternoon and evening. For the start of the long term period SPC currently has us in a general thunderstorm area on Sunday, but expecting our area to be brought up to a higher risk within the next two days. Threats include hail and strong winds. For Monday onward, still expecting several surface disturbances to move across the area, which will create the needed forcing to generate convection in the afternoon hours. Monday into Tuesday this surface disturbance will be in the form of a warm front. This will help push our temperatures a little warmer with highs in the upper 80s on Monday followed by highs in the low to mid 90s on Tuesday. Severe weather is not expected at this time. The warm front on Monday will be a precursor to a weak cold front traversing our area Tuesday night into Wednesday. Daily highs on Wednesday will only slightly drop back down into the upper 80s and lower 90s, but come Thursday, they will bounce right back up into the 90s continuing through Friday. Severe weather is not expected at this time. While confidence is good on daily afternoon thunderstorms, Sunday through Friday, location of development is still in disagreement with latest guidance. Placement of convective initiative will depend entirely on where surface boundaries set up, so went with national blend for pops in the extended. Lastly, overnight lows will range every night from the upper 50s to upper 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 508 PM MDT Fri Jul 5 2019 Scattered thunderstorms are expected across the region tonight, with best chances probably at KGLD. Confidence remains low, however, as storms will be tied to mesoscale processes and difficult to pin down locations. Overnight, patchy fog will develop with persistent low level easterly flow in a moist air mass. KMCK, in the river valley, seems more likely to see flight category reductions due to the fog than KGLD, where there is lower confidence. For Saturday afternoon, scattered thunderstorms will develop once again, but not enough confidence in timing or locations to include in either TAF at this time. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...VINCENT LONG TERM...EV AVIATION...024
Hazardous weather outlook, Jul 5, 10:00 PM MDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1000 PM MDT Fri Jul 5 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070400- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1000 PM MDT Fri Jul 5 2019 /1100 PM CDT Fri Jul 5 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... A Severe Thunderstorm Watch remains in effect until midnight MDT for Kit Carson and Cheyenne counties in Colorado. Isolated severe thunderstorms capable of producing golf ball to tennis ball size hail and damaging wind gusts up to 75 mph will be possible. Isolated flash flooding cannot be ruled out, particularly in areas that may have received heavy rainfall during the past 24 hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY... Isolated severe thunderstorms will be possible Saturday afternoon and evening, primarily in eastern Colorado and extreme western Kansas between 5 pm and 11 pm MDT. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather to the National Weather Service in Goodland via social media or by calling the weather spotter hotline at 1-800-272-7811.
In the hours before
Special weather statement, Jul 5, 9:34 PM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Goodland KS 934 PM MDT Fri Jul 5 2019 COZ092-060400- Cheyenne County CO- 934 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 1000 PM MDT... At 933 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles west of Cheyenne Wells to 7 miles northwest of Eads. Movement was northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Kit Carson and Firstview. This includes Highway 385 between mile markers 136 and 157. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3892 10276 3892 10216 3861 10232 3862 10295 TIME...MOT...LOC 0333Z 218DEG 16KT 3880 10253 3858 10284 024
Special weather statement, Jul 5, 10:03 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Goodland KS 1003 PM MDT Fri Jul 5 2019 COZ092-060430- Cheyenne County CO- 1003 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 1030 PM MDT... At 1003 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles north of Cheyenne Wells to 9 miles southeast of Kit Carson. Movement was northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Kit Carson, Firstview and Arapahoe. This includes Highway 385 between mile markers 136 and 169. A Severe Thunderstorm Watch remains in effect until midnight MDT for east central Colorado. LAT...LON 3904 10265 3905 10207 3861 10226 3862 10293 TIME...MOT...LOC 0403Z 240DEG 20KT 3890 10234 3866 10268 024
Local storm report, Jul 5, 10:31 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1031 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 2 S FIRSTVIEW 38.79N 102.53W
07/05/2019 M1.92 INCH CHEYENNE CO MESONET
1.92 INCHES OF RAINFALL IN LESS THAN ONE
HOUR.
&&
JBHSpecial weather statement, Jul 5, 10:31 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Goodland KS 1031 PM MDT Fri Jul 5 2019 COZ092-060500- Cheyenne County CO- 1031 PM MDT Fri Jul 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 1100 PM MDT... At 1031 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 4 miles northwest of Cheyenne Wells to 6 miles north of Eads. These storms were nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Cheyenne Wells, Kit Carson and Firstview. This includes Highway 385 between mile markers 136 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until midnight MDT for east central Colorado. LAT...LON 3904 10274 3904 10213 3862 10223 3862 10283 TIME...MOT...LOC 0431Z 275DEG 2KT 3886 10241 3858 10278 024
Local storm report, Jul 5, 11:02 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1102 PM MDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HEAVY RAIN 2 S FIRSTVIEW 38.78N 102.53W
07/05/2019 M2.36 INCH CHEYENNE CO MESONET
THE RAINFALL TOTAL IS NOW OVER A 90 MINUTE
PERIOD SINCE AROUND 930 PM MDT.
&&
JNSpecial weather statement, Jul 5, 11:22 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
1122 PM MDT Fri Jul 5 2019
COZ092-060545-
Cheyenne County CO-
1122 PM MDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 1145 PM MDT...
At 1122 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Cheyenne Wells. This storm was nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arapahoe.
This includes Highway 385 between mile markers 165 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight MDT for
east central Colorado.
LAT...LON 3882 10228 3899 10235 3905 10223 3905 10212
3887 10204 3884 10204
TIME...MOT...LOC 0522Z 251DEG 3KT 3893 10223
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:34 PM MDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Jul 5, 10:03 PM MDT | Special Weather Statement | GLD | Cheyenne | 27 min |
| Jul 5, 10:21 PM MDT | Flash Flood Warning | GLD | Cheyenne | 106 min |
| Jul 5, 10:31 PM MDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Jul 6, 12:12 AM MDT | Areal Flood Warning | GLD | Cheyenne | 5 hr |
| Jul 6, 2:05 AM MDT | Special Weather Statement | GLD | Yuma | 55 min |
| Jul 6, 2:52 AM MDT | Special Weather Statement | GLD | Kit Carson | 53 min |
| Jul 6, 3:47 AM MDT | Special Weather Statement | GLD | Cheyenne | 58 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.